We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
I had pre opp chemo then Ivor Lewis to remove T3N2M tumour and was released from hospital Jan 2014. I had a good prognosis with 28 nodes removed, all clear and work full-time, enjoy life when I can and continue to manage pain related to surgery.
I left the hospital with Fentanyl patches 25mcg dose to help with post surgery pain and nerve damage - I could not tolerate morphine. Over the first 2-3 years of recover, due to drug tolerance, I had to increase the strength of the patches gradually up to 75mcg, changing them every 72 hours. Over the last 2 years I have manage to reduce the patch strength to 25mcg as when at 37.5mcg I was only getting pain relief for 24 hours then experienced pain and some withdrawal symptoms from them until I changed the patch. I used ibuprofen and Paracetamol to help until I changed my Fentanyl patch. I have come to the decision that there is no way I am increasing the dose only to become tolerant of the increased dose, further forcing me to chase, increase the dose in order for this drug to be effective.
I also believe that Fentanyl may also be interfering with my body and possibly causing adrenal fatigue as I am tired and suffer from fatigue. I can sleep for Britain yet do not wake up refreshed. Instead I feel so tired and feel I haven't slept at all. I take vitamin and minerals as I feel I may not be absorbing these from food due to surgery and reduced stomach and scarring etc. I am sick off asking my GP for vit B shots or to look into reasons for tiredness (I do hear that chemo and assault on body after surgery can cause all sorts of auto immune problems such as firbromyalga, Thyroid issues, Adrenal Fatigue) to see if this could make a difference. Also blood tests miss a lot of reasons for fatigue and I would like very much the opinion of one who treats the body holistically to include hormonal, mineral, vit deficiency etc and lasting effect of long term use of Fentanyl (I believe it could lead to adrenal fatigue, in fact I have seen scientific studies that show long term use of fentanyl can be a major contributory factor to adrenal fatigue/failure.
Anyone else in the same boat? Although, its not a bad boat to be in, I would like it to be more water-tight and storm worthy, going to Egypt (noon the Nile) end of year and want to feel much better than I do at present.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: